# SDR CA091105004

- Difficulty date: November 3, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,137 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plug
- Condition: Fouled
- Location: Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

(CAN) THE STUDENT AND INSTRUCTOR DEPARTED FOR A LOCAL TRAINING FLIGHT AND NOTICED A SMALL AMOUNT OF ENGINE VIBRATION DURING THE T/O. THE VIBRATION WAS NOTED AGAIN LATER WHEN THEY RETURNED TO THE AIRPORT FOR CIRCUIT PRACTICE. A PRACTICE MISSED APPROACH WAS CONDUCTED AT WHICH TIME THE VIBRATION WAS NOTED DURING THE T/O SEQUENCE AND A VERY BRIEF `ENGINE-MISS` WAS ALSO NOTED. THE AIRCREW CONTINUED WITH THE CIRCUIT WITH THE ENGINE RUNNING NORMALLY BUT ON THE SUBSEQUENT PRACTICE MISSED APPROACH THE SAME BRIEF `MISS` OCCURED. THE INSTRUCTOR THEN ELECTED TO ADVISE ATC WITH `PAN` CALL AND CARRIED OUT A CLOSE CIRCUIT PROCEDURE TO FULL STOP LANDING. THE ACFT WAS MET WITH ARFF CREWS. NO DANGER WAS OBSERVED BY THE FIRE FIGHTERS AND THE INSTRUCTOR ELECTED TO TAXI IN TO APRON.  ENGINE SEEMED TO BE RUNNING SMOOTHLY DURING THE TAXI.  MX CARRIED OUT OPERATION RUN-UP CHECKS IN AN ATTEMPT TO ISOLATE A SUSPECTED ENGINE IGNITION FAULT TO LT OR RT SIDE.  MAGNETO RPM DROP WAS WITHIN SPECIFICATION BUT ENG ROUGHNESS WAS ALSO NOTED BY THE AME WHEN THE ENGINE WAS RAN AT FULL POWER. THE ACFT WAS BROUGHT INTO HANGAR FOR AN INSP OF THE ENG IGNITION COMPONENTS. THE SPARK PLUGS WERE OBSERVED TO BE FOULED AND WERE REPLACED WITH NEW. THE POST INSP ENGINE RUN-UP SHOWED NORMAL OPERATION WITH NO VIBRATION AT FULL PWR. THE ACFT WAS RELEASED AND RETURNED TO SERVICE.
